Schizophrenia.com

Saphris sucks!

My pdoc is trying to switch me over to Saphris from my Thorazine. I’ve resisted second-generation meds, as I personally find them inferior. Saphris can now be added to the list of failed garbage. I’m halting my taper where I’m at, for if I decrease my Thorazine more, I will become unstable. I see the pdoc on the 21st. It’s gone from knocking me out to making me wired and wound up tight like a piano. I now look forward to the morning…not typical of me.

I have not tried Saphris yet, although I had been on a lot of antipsychotics: zyprex, risperidone, invega, seroquel , geodon and amisupride. I don’t believe Saphris will be better than other meds. I am currently on amisulpride and it is a good med for me.

Glad you’re on something that works for you. :smiley: Thorazine works just fine on me, but my pdoc is concerned about the risk of tardive dyskinesia. Says the risk is tenfold. I’m not sold on that idea, as I’ve seen Abilify, Geodon, Risperdal, and Seroquel cause TD firsthand. Amisulpride isn’t available in the US…the process to get a new med approved here in the US is ridiculous, so some companies have given up on the US market, and sell it to the rest of the world.

1 Like

I’ve heard that vitamin E and B complex would prevent us from having tardive dyskinesia. This is based on a ten years run research among thousands of patients. So if your doctor put you back on thorazine , you can try on those vitamins.

You’re the one who has to take the med’s, so your say should weigh more than the other’s. Personally, the second generation med’s were a godsend for me. Geodon and Seroquel to me good.

Hey alien, sorry to hear that the Saphris is making you feel tense - is there anyway that you can talk to your doctor earlier than your appointment? like on the phone or something? Abilify made me feel this way too, I think that many of the newer atypicals tend to do this

I’m sorry Saphris isn’t working for you. I’ve been on it before and the thing I didn’t like about it was it was like sucking on an aspirin (don’t get the unflavored ones). It sucks when you find a good med but the side effects make it no longer an option. I was on Risperdal and had to come off of it because it raised my prolactin and stopped my period. I was stable. Now that I’m off of that and lower on my Seroquel, I’m having intense anxiety, can’t sleep, racing thoughts, and mood swings. At three in the morning I feel like I have to discover the secrets to the universe. I hope you find a med that works for you. Good luck! :sunny:

Stay on it. Tell him you don’t want to change.

I have been more suicidal and self harming on Saphris than I was before. Perhaps unrelated but I agree it certainly is not making any schizo symptom go away.

Sorry the Saphris didn’t work out for you. I actually had to go up to 30mg to see any effect. Which I guess is more than they recommend. It does take some getting used to maybe you need to give it more time. How long have you tried it for? It took me about 3 months to get used to it.

I’ve heard good things about saphris from my friend. Everyone is different. I’m on abilify and prolixin.

Saphris worked wonders for me. It’s hard hearing other people have different results. :confused:
The first 3 days were bad, with a really bad restless feeling, but after that was awesome. I was always calm and well rested.

ooooooh man. Saphris was no good for me. I prayed to go to sleep because I was constantly twitching my legs. Not involuntary. They just felt so uncomfortable unless I was moving them. I was so sleepy that I didn’t want to get up and walk to I twitched them until I finally fell asleep. Worst thing I have ever been on. I got the flavored ones and it was the worst taste I have ever experienced. I can’t imagine what the unflavored ones tasted like.

My daughter took Saphris and gained 80 pounds. She is on risperadol now and its working well.

I have the twitchy legs too. But I never thought that the Saphris might be the cause. hmm. I don’t mind it because i eventually fall asleep.

Saphris scared the hell out of me, it’s transdermal through your mouth so I went from feeling fine to catatonic within 5 minutes. It also barely did anything, just a mild effect. Plus the taste was horrible.